Tinnitus Since Treatment

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jul 2009
Total Posts : 2
   Posted 7/1/2009 12:05 PM (GMT -6)   
I have been experiencing tinnitus (ears ringing) since chemo started in fall of 2007.   I had four AC with Emend, Kytril, Decadron, and Neulasta, then one Taxol, with Decadron and Neulasta, and at that point for other reasons I had to end chemo.  I also had a lot of antibiotics, before and after chemo, for various infections, so perhaps they set me up for damage, or solidified damage, from chemo.  Prilosec OTC during chemo, but I doubt that would have done it.  I also had radiation therapy that included the nodes above and below my clavical. 
The audiologist I saw said my inner ear has been damaged and it is permanent.  I would like to know if anyone else started noticing tinnitus during breast cancer treatment that continues even though treatment is over.  I would like to know what chemo and anti-nausea meds you were on, whether you had Neulasta, and if you had any antibiotics before or after chemo, and any other regular meds you were taking.  If you had radiation, please include that information.  I am looking for any correlations that will help me figure out what happened in my case, and why the tinnitus is permanent. 

Veteran Member

Date Joined Jul 2003
Total Posts : 1564
   Posted 7/1/2009 6:53 PM (GMT -6)   
If the inner ear was damaged by radiation, then that would do the trick, all right, and then some antibiotics can also cause damage. It doesn't sound your treatment plan was typical, so it might be hard to find anyone with your history in common. I had FAC, with chasers of Zofran and dexamethozone for a few days. No radiation or antibiotics. No tinnitus.

Hope you find your answers.

"There's a difference between a philosophy and a bumper sticker."  --Charles Schulz

Regular Member

Date Joined Jun 2005
Total Posts : 349
   Posted 7/2/2009 7:44 AM (GMT -6)   
I now have tinnitus. I was dx in Dec 2004 and went through 4 AC chemos, 12 Taxol, 35 rads. Finished up early Oct 2005. In August that year, I visited an ENT because of pain along the jaw line and sever pain in ear. It seems my ear had bledd and leaked onto the eardrum. He cleaned it out, gave me drops for extremely dry ears and mentioned that I might have "referrential pain" from rads that went up to the collar bone. Don't know for sure. I do not know when tinnitus started. I live in the South in a heavily wooded neighborhood and thought for a long time that I had lots of crickets and secadas in my neighborhood. Even though "they" persisted through the winter, I excused it because of mild winters. Eventually last winter I noticed that I heard the "crickets and secadas" everywhere -- Not just at home. Current ENT does not have any treatment, and I believe virtually all tinnitus is permanent. My ENT says that my tinnitus is due to a very slight, high range hearing loss. I have seen the graphs and believe me, it is minimal. For my age I have great hearing.
No Nuelasta, no antibiotics except for a Z pac early on with 2nd or 3rd AC chemo.  Only Phrenegran (sp?) helped with nausea. Had only first Taxol treatment delayed because of low labs.
Hope this helps.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 2:10 PM (GMT -6)
There are a total of 2,711,830 posts in 299,027 threads.
View Active Threads

Who's Online
This forum has 153610 registered members. Please welcome our newest member, Zoomzoom.
372 Guest(s), 19 Registered Member(s) are currently online.  Details
George_, Michelejc, Bay Area Guy, richh, clo2014, blueberrymuffin, tickbite666, CD3764, LymeTrez, Newton451, Zaroshka, Huddie, ks1905, PA_grandma, Traveler, JackH, LMusings, Katmom, Tall Allen

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer